New York, 2004

Hail in New York, May 13, 2004

May 13, 2004 · NWS ALY · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at May 13, 10:47 AM EST, 2 hours 33 minutes earlier.

Area forecast discussion, May 13, 10:47 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBANY NY
1147 AM EDT THU MAY 13 2004

.DISC...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR FLASH FLOODING FOR
MOST OF OUR CWA FROM NOON TO 1000 PM EXCEPT FOR NW ZNS. AMS VERY
MOIST AND UNSTABLE WITH PWATER IN THE 1.5 INCH RANGE. MAIN PROBLEM
IS WEEK STEERING WINDS AND FNTL BNDRY VCNTY NY/WRN NEW ENG BDR.
ANY TSTMS WHICH DO DVLP WILL HAVE POTENTIAL FOR LOCALIZED VERY HVY
RAIN. COOR WITH BGM BTV BOX OKX.

MADE MINOR ADJUSTMENTS TO MAX TEMPS FOR TODAY.

.ALY...FFA THRU 1000 PM FOR ALL ZNS EXCPT NYC032-033-038-039-040-082

GG
Hazardous weather outlook, May 13, 11:00 AM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1200 PM EDT THU MAY 13 2004

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013-014-141100-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.

.DAY ONE...THIS AFTERNOON AND EVENING.
FLOOD WATCH FOR FLASH FLOODING EFFECTIVE NOON TODAY THRU 10PM THIS
EVENING. LOCALIZED EXCESSIVE RAINFALL POSSIBLE FROM SLOW-MOVING
HEAVY PRECIPITATION THUNDERSTORMS. WIDESPREAD FLOODING OF RIVERS
UNLIKELY.

.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
IMMEDIATE ACTIVATION IS NOT REQUIRED. HOWEVER ACTIVATION WILL BE
REQUESTED WHEN AND WHERE SIGNIFICANT STORM ACTIVITY MATERIALIZES.
SPOTTERS ARE REQUESTED TO FORWARD RAINFALL REPORTS OF ONE INCH OR
MORE TO THE NATIONAL WEATHER SERVICE BY PHONE OR THRU THE WEBSITE.

The radar

The Burlington radar (KCXX), 112 km away, was scanning. The volume nearest the first event began at 18:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Warren

When
May 13, 1:20 PM EST
Where
Warren County, Bolton Lndg
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.567, -73.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400969.